Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 120, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 29, 2019, 7:01 PM CDT for Vermilion County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2019, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 29, 2019, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 135 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:44 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 29, 6:44 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 644 PM CDT Sat Jun 29 2019 .SHORT TERM...(This evening through Sunday) ISSUED AT 350 PM CDT Sat Jun 29 2019 Isolated showers and thunderstorms developed during mid afternoon over north central IL from Lacon in central Marshall county northward and drifting slowly SSE. A weak frontal boundary lingered over northeast IL (ne of Pontiac) and sagged southward into northern IN. An area of very unstable air was over northern CWA with CAPEs of 3500-5000 j/kg north of Lincoln. Though strong subtropical mid/upper level ridge is providing a CAP to area and limiting convective development over much of CWA so far today. Most CAMs still show isolated convection over northern/ne CWA through mid evening, then diminishing. Isolated convection possible again northern CWA overnight, mainly late tonight into Sunday morning. Muggy lows overnight around 70, with lower 70s over the IL river valley where more clouds expected. More convection expected to develop over the upper MS river valley and drop SSE over ne part of CWA Sunday afternoon. SPC day2 outlook has upgraded areas ne of a Peoria to Decatur to Lawrenceville line into a marginal risk Sunday afternoon, with a slight risk of severe storms far ne CWA ne of a Henry to Chenoa to Rantoul line. Damaging winds and large hail are the main risks along with locally heavy rains in tropical airmass. Mid/upper level ridge continues to build a bit stronger into IL on Sunday with 500 mb heights rising to 591-593 dm by midday Sunday, and this will suppress convection over portions of central and sw CWA. Highs Sunday of 89-93F with afternoon heat indices in the 96-103F range, not too far away from heat advisory criteria of 105F. .LONG TERM...(Sunday night through Saturday) ISSUED AT 350 PM CDT Sat Jun 29 2019 Isolated convection possible early Sunday evening ne CWA, with MCS activity overnight Sunday night in WI tracking se and passing ne of CWA. Expect another muggy night with lows in the lower 70s. Another hot, humid and generally dry day expected on Monday with strong mid/upper level ridge holding over IL. Highs in the lower 90s and afternoon heat indices of 98-103F. Convection chances appear to stay north of CWA yet on Monday night though GFS and to a less extent GEM models show some qpf into parts of the IL river valley late Mon night/daybreak Tue. Upper level ridge weakens a bit on Tue with disturbances ridging overtop of ridge and possibly bringing isolated to scattered convection into northern/ne CWA on Tue and Tue night. Highs Tue around 90F to lower 90s with afternoon heat indices of 95-100F and possibly a few degrees higher over southern/sw CWA. Models show upper level ridge weakens a bit more on Wed before it starts to build back north on Thu and Fri. This will likely keep the tropical heat and humidity around through next week. Highs in the upper 80s and lower 90s much of next week. Also isolated to scattered convection during mid/late week with overnight and morning MCS activity possible too. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 638 PM CDT Sat Jun 29 2019 Decaying showers and thunderstorms are sliding south through north central Illinois this evening. Added the chance for VCSH at PIA and BMI for the first hour, but not expecting activity to last past sunset. Ceilings will remain VFR, with winds less than 10kts throughout the entire TAF period at all terminals, as high pressure shifts into the region overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...07 AVIATION...Baker
Hazardous weather outlook, Jun 29, 3:44 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 344 PM CDT Sat Jun 29 2019 ILZ027>031-037-038-301200- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible late this afternoon and evening. Locally heavy rain will occur with the stronger storms. The heat index is expected to reach the middle 90s during the evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build into the middle of next week. Heat index values will reach 95 to 100 degrees during the afternoons, with the highest heat index on Sunday and Monday. Isolated to scattered thunderstorms are expected Sunday, and again on Tuesday through Friday. Minor flooding will continue along the Illinois River downstream from Peoria through much of the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. ILZ036-040-041-047-049-050-301200- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible late this afternoon and evening. Locally heavy rain will occur with the stronger storms. The heat index is expected to reach the middle 90s during the evening. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through the middle of next week. Heat index values will reach around 100 degrees during the afternoons from Sunday through Wednesday. Isolated to scattered thunderstorms are expected from Tuesday afternoon through Friday. Moderate flooding will continue along the Illinois River, though river stages will steadily fall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ042-048-051>053-301200- Christian-Logan-Macon-Menard-Sangamon- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through the middle of next week. Heat index values will reach around 100 degrees during the afternoons from Sunday through Wednesday. Isolated to scattered thunderstorms are expected from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-301200- Champaign-De Witt-Piatt-Vermilion- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible this evening. Locally heavy rain will occur with the stronger storms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through the middle of next week. Heat index values will reach around 100 degrees during the afternoons from Sunday through Wednesday. Isolated to scattered thunderstorms are expected Sunday and Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ054>057-061>063-301200- Clark-Coles-Cumberland-Douglas-Edgar-Moultrie-Shelby- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through early next week. Heat index values will range from the mid to upper 90s from Saturday through Wednesday afternoons. Isolated to scattered thunderstorms are expected Sunday and Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-301200- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 344 PM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue along portions of the Little Wabash and Embarras rivers. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Heat and humidity will continue to build through early next week. Heat index values will range from 95 to 100 degrees from Saturday through Wednesday afternoons, warmest on Sunday and Monday afternoon. Isolated to scattered thunderstorms are expected Sunday and Wednesday through Friday. Minor flooding will subside along the Embarras River at Lawrenceville on Sunday, but is expected on the Little Wabash River at Clay City through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Goetsch
In the hours before
Special weather statement, Jun 29, 4:47 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
447 PM CDT Sat Jun 29 2019
ILZ028-292215-
Stark-
447 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STARK COUNTY UNTIL 515
PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elmira, or 7 miles southeast of Kewanee. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Toulon, Osceola, Bradford and Elmira.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4119 8964 4104 8987 4115 8994 4115 8987
4123 8987 4124 8985 4123 8970
TIME...MOT...LOC 2146Z 319DEG 3KT 4118 8981
37Special weather statement, Jun 29, 5:09 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Lincoln IL 509 PM CDT Sat Jun 29 2019 ILZ046-292245- Vermilion- 509 PM CDT Sat Jun 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION COUNTY UNTIL 545 PM CDT... At 508 PM CDT, Doppler radar was tracking strong thunderstorms 8 miles south of Rossville, or 8 miles north of Danville. These storms were nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Danville, Rossville, Bismarck, Henning, Vermilion County Airport and Alvin. This includes Interstate 74 between mile markers 217 and 220. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4029 8776 4041 8767 4034 8753 4003 8753 TIME...MOT...LOC 2208Z 319DEG 3KT 4027 8761 37
Special weather statement, Jun 29, 5:15 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Lincoln IL
515 PM CDT Sat Jun 29 2019
ILZ027-028-292245-
Knox-Stark-
515 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STARK AND NORTHEASTERN
KNOX COUNTIES UNTIL 545 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Toulon, or 7 miles south of Kewanee. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wyoming, Toulon, Elmira and La Fayette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4102 8970 4102 9006 4115 9001 4115 8987
4119 8986 4119 8975
TIME...MOT...LOC 2215Z 000DEG 3KT 4114 8988
37Special weather statement, Jun 29, 5:43 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lincoln IL
543 PM CDT Sat Jun 29 2019
ILZ030-031-292330-
Marshall-Woodford-
543 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL...NORTH
CENTRAL WOODFORD AND NORTHEASTERN PEORIA COUNTIES UNTIL 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washburn, or near Lacon, moving southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lacon, Minonk, Toluca, Washburn, Varna, Cazenovia, Benson, Hopewell,
La Rose, Pattonsburg, Low Point and Marshall County Airport.
This includes Interstate 39 between mile markers 26 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4090 8903 4076 8932 4095 8945 4097 8945
4097 8947 4099 8948 4109 8924
TIME...MOT...LOC 2243Z 326DEG 14KT 4098 8933
SBSpecial weather statement, Jun 29, 6:29 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lincoln IL
629 PM CDT Sat Jun 29 2019
ILZ046-300000-
Vermilion-
629 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VERMILION COUNTY
UNTIL 700 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Danville, moving southeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Danville, Tilton, Bismarck, Vermilion County Airport and Alvin.
This includes Interstate 74 near mile marker 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and will lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4010 8767 4025 8775 4034 8758 4030 8753
4015 8753
TIME...MOT...LOC 2329Z 328DEG 5KT 4024 8763
37Special weather statement, Jun 29, 6:47 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Lincoln IL 647 PM CDT Sat Jun 29 2019 ILZ046-300015- Vermilion- 647 PM CDT Sat Jun 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION COUNTY UNTIL 715 PM CDT... At 647 PM CDT, Doppler radar was tracking a strong thunderstorm over Hoopeston, or 9 miles southeast of Claytonville, moving south at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hoopeston, Rossville and Rankin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4038 8787 4048 8794 4049 8753 4037 8753 TIME...MOT...LOC 2347Z 345DEG 7KT 4049 8768 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:06 PM CDT | Special Weather Statement | ILX | Woodford | 24 min |
| Jun 29, 7:14 PM CDT | Special Weather Statement | ILX | Champaign | 46 min |
| Jun 29, 7:25 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 22 min |
| Jun 29, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| Jun 29, 10:11 PM CDT | Special Weather Statement | ILX | Vermilion | 34 min |
| Jun 29, 10:16 PM CDT | Flash Flood Warning | ILX | Vermilion | 5 hr |
| Jun 29, 10:43 PM CDT | Special Weather Statement | ILX | Vermilion | 47 min |
| Jun 30, 2:05 PM CDT | Special Weather Statement | ILX | Vermilion | 40 min |
| Jun 30, 2:39 PM CDT | Special Weather Statement | ILX | Edgar | 51 min |
| Jun 30, 2:46 PM CDT | Special Weather Statement | ILX | Vermilion | 29 min |
| Jun 30, 2:51 PM CDT | Special Weather Statement | ILX | Marshall | 24 min |
| Jun 30, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 46 min |
| Jun 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 39 min |
| Jun 30, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 44 min |
| Jun 30, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 48 min |
| Jun 30, 3:54 PM CDT | Special Weather Statement | ILX | Champaign, DeWitt, Logan, Peoria, Piatt, Tazewell | 36 min |
| Jun 30, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 22 min |
| Jun 30, 4:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 39 min |
| Jun 30, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Edgar, Vermilion | 35 min |
| Jun 30, 4:14 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 6 hr |
| Jun 30, 4:35 PM CDT | Special Weather Statement | ILX | Christian, Clark, Coles, Crawford, Cumberland, Douglas and 4 more | 55 min |
| Jun 30, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 44 min |
| Jun 30, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 41 min |
| Jun 30, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 16 min |
| Jun 30, 5:38 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 4 hr |
| Jun 30, 5:48 PM CDT | Special Weather Statement | ILX | Christian, Clay, Crawford, Effingham, Jasper, Lawrence and 1 more | 57 min |
| Jun 30, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 40 min |
| Jun 30, 6:17 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 43 min |
| Jun 30, 6:20 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper | 27 min |
| Jun 30, 6:46 PM CDT | Special Weather Statement | ILX | Clay, Richland | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.